Alert archive / West Virginia / Flash Flood Warnings in 2020

Flash Flood Warning 43, NWS Charleston, WV

July 30, 20204 counties in West Virginia

NWS Charleston, WV issued this flash flood warning at Jul 30, 2020, 2:58 PM EDT for 4 counties in West Virginia. It was in force for 3 hr. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 30, 2020, 2:58 PM EDT (18:58 UTC)
Expired
Jul 30, 2020, 6:00 PM EDT
In force
3 hr
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Flood severity
None

Counties Braxton County, WV, Calhoun County, WV, Gilmer County, WV, Roane County, WV

The radar

The Charleston,WV radar (KRLX), 77 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 30, 3:15 PM EDTFLASH FLOOD1 Ese Looneyville, WVPICTURES OF COALSTONE RUN FLOODING PROPERTY AND MAKING NEARBY ROADS IMPASSABLE
Jul 30, 5:03 PM EDTHEAVY RAIN 3.682 Ene Harley, WVRAINFALL TOTAL SO FAR TODAY AT SITE LOOW2. ALL HAS FALLEN WITHIN LAST THREE HOURS
Jul 30, 5:11 PM EDTFLASH FLOOD7 Sse Cedar Creek State, WVTOMS RUN FLOODING SOUTH OF CEDARVILLE. WATER SURROUNDING HOMES.
Jul 30, 5:13 PM EDTFLASH FLOOD2 Ssw Braxton, WVFLOODING OCCURING ALONG EXCHANGE ROAD DOWN TO NEAR SHAVER DRIVE, WEST OF FLATWOODS, AND ALSO THROUGHOUT COMMUNITY OF EXCHANGE
Jul 30, 5:13 PM EDTFLASH FLOOD5 N Gassaway, WVMANY AREAS OF CHAPEL ROAD ARE FLOODED.
Jul 30, 5:14 PM EDTFLASH FLOOD4 Ssw Burnsville, WVBRAGG RUN RAPIDLY RISING WITH WATER UP TO MOBILE HOMES.
Jul 30, 6:00 PM EDTHEAVY RAIN 2.882 S Glenville, WVGLSW2 TOTAL THROUGH 6PM

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 7.0 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2020-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 104 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2020-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
104 J/kg
Mixed-layer CIN
-99 J/kg
Mixed-layer LCL
1249 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

949 
WGUS51 KRLX 301858
FFWRLX
WVC007-013-021-087-302200-
/O.NEW.KRLX.FF.W.0043.200730T1858Z-200730T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston WV
258 PM EDT Thu Jul 30 2020

The National Weather Service in Charleston has issued a

* Flash Flood Warning for...
  Roane County in central West Virginia...
  Central Braxton County in north central West Virginia...
  Southern Calhoun County in north central West Virginia...
  Southern Gilmer County in north central West Virginia...

* Until 600 PM EDT.

* At 258 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 3 inches of rain 
  have fallen with some areas receiving over an inch of rain in less 
  than 30 minutes. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Doppler radar.

  IMPACT...Flooding of small creeks and streams, urban areas,
           highways, streets and underpasses as well as other
           drainage and low lying areas.

* Some locations that will experience flash flooding include...
  Gassaway, Arnoldsburg, Cedar Creek State Park, Amma, Burnsville, 
  Flatwoods, Sand Fork, Nicut, Shock, Rosedale, Chloe, Orma, 
  Millstone, Stumptown, Wilsie, Normantown, Tariff, Cedarville, Left 
  Hand and Exchange.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Warning means that flooding is imminent or occurring. 
If you are in the warned area move to higher ground immediately. 
Residents living along streams and creeks should take immediate 
precautions to protect life and property.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Please report Severe Weather to the National Weather Service by 
calling toll free, 800 401 9535, when you can do so safely. You may 
also report severe weather by posting your report to the Charleston 
West Virginia National Weather Service Facebook Page, or by using 
the Twitter Hashtag, NWSRLX.

&&

LAT...LON 3872 8153 3877 8135 3880 8110 3892 8085
      3890 8061 3886 8058 3883 8047 3880 8049
      3877 8044 3873 8050 3867 8082 3862 8097
      3867 8103 3857 8113 3852 8127 3853 8130
      3855 8146 3867 8155

FLASH FLOOD...RADAR INDICATED

$$

HART
1 follow-up statement
155 
WGUS71 KRLX 302121
FFSRLX

Flash Flood Statement
National Weather Service Charleston WV
521 PM EDT Thu Jul 30 2020

WVC007-013-021-087-302200-
/O.CON.KRLX.FF.W.0043.000000T0000Z-200730T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Braxton WV-Calhoun WV-Gilmer WV-Roane WV-
521 PM EDT Thu Jul 30 2020

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING 
FOR ROANE, CENTRAL BRAXTON, SOUTHERN CALHOUN AND SOUTHERN GILMER 
COUNTIES...

At 521 PM EDT, local law enforcement reported flash flooding 
occurring in many areas across the warned area. Although rainfall 
intensity has decreased, water levels continue to rise.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Law enforcement.

IMPACT...Flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other
         drainage and low lying areas.

Some locations that will experience flash flooding include...
  Gassaway, Arnoldsburg, Cedar Creek State Park, Amma, Burnsville, 
  Flatwoods, Sand Fork, Nicut, Shock, Rosedale, Chloe, Orma, 
  Millstone, Stumptown, Wilsie, Normantown, Tariff, Cedarville, Left 
  Hand and Exchange.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Warning means that flooding is imminent or occurring. 
If you are in the warned area move to higher ground immediately. 
Residents living along streams and creeks should take immediate 
precautions to protect life and property.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Please report Severe Weather to the National Weather Service by 
calling toll free, 800 401 9535, when you can do so safely. You may 
also report severe weather by posting your report to the Charleston 
West Virginia National Weather Service Facebook Page, or by using 
the Twitter Hashtag, NWSRLX.

&&

LAT...LON 3872 8153 3877 8135 3880 8110 3892 8085
      3890 8061 3886 8058 3883 8047 3880 8049
      3877 8044 3873 8050 3867 8082 3862 8097
      3867 8103 3857 8113 3852 8127 3853 8130
      3855 8146 3867 8155

FLASH FLOOD...OBSERVED

$$

HART

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 2:19 PM EDT, 39 minutes earlier.

Area forecast discussion, Jul 30, 2:19 PM EDT, 39 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
219 PM EDT Thu Jul 30 2020

.SYNOPSIS...
Weak low pressure approaches from the west, while upper level
disturbances cross the area today. Low pressure crosses Friday.
Another low and cold front approach over the weekend.

&&

.NEAR TERM /THROUGH FRIDAY/...
As of 200 PM Thursday...

A low pressure system moves in from the west/southwest. Showers
and thunderstorms are currently occurring over the area and will
persist through the period. Rainfall is the largest threat with
this system, and a Flash Flood Watch has been issued through
tomorrow morning as models indicate plenty of moisture and lift
to keep these showers going as the low moves through. Rainfall
amounts up to 2 inches is possible for much of the area,
potentially exceeding 2 1/2 inches at some locations. Isolated
higher amounts will also be possible in storms with heavy
downpours. The northwestern portion of the area will likely
have the least amount of rainfall for the area with rainfall
amounts around 0.5-1 inches. Low lying areas and areas
particularly vulnerable to water issues may experience flooding
as this system continues to move through.

Low stratus and/or fog will be possible tonight as these
showers persist, and may linger through much of the morning on
Friday. The surface low moves through the area on Friday with
an associated front lingering along the southeastern portion of
the region. This will allow chances of precipitation to remain
mostly along the southeast Friday night, however widespread
chances will still be possible through the remainder of the
area.

Temperatures on Friday will be on the cooler side, just below
normal, with highs in the upper 70s to lower 80s for the
lowlands and in the upper 60s to upper 70s for the higher
elevations.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY NIGHT/...
As of 300 AM Thursday...

For Friday, a frontal boundary associated with a low to the
southwest will continue to push southeast through the area.
This feature becomes quasi-stationary near the southern border
of WV leaving behind chances to likely POPs across the lowlands
minus our OH counties and even reaching into the eastern
mountains for most of the day. Any heavy downpours could cause
localized flooding issue as the area will remain in a marginal
threat for excessive rainfall and a slight risk to the southern
half of the CWA.

The front finally kicks out Saturday morning leaving a slight
break before diurnal chances for showers and/or thunderstorms
materialize for the afternoon time frame as temperatures reach
into the mid to upper 80's in the lowlands, slightly cooler
elsewhere. By evening, chances increase to likely POPs as a low
pressure system to the southwest pushes in closer covering the KY
area on our WV border. With modest flow aloft the low will
track north up along the western border of WV through late
Saturday creating a southern stream of moisture which will keep
chances of rain across most of the area with temperatures
remaining fairly seasonable.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
As of 300 AM Thursday...

The aforementioned low will make its move north of the area by
Sunday evening cutting off the southern stream of moisture to
give the area some reprieve from showers into early Monday.
Good chances of showers will remain however, in and along the
mountains partly due to a tropical system projected to ride
north along the eastern seaboard. Models are not in the best
agreement with timing and track of the system, however it
should pull in moisture from the Atlantic regardless and
converge with the aforementioned low, so decided to accept
central guidance and chance to likely POPs along the mountains.

It doesnt take long before a very broad upper level trough
moves in from the west providing unsettled weather. Chance to
likely POPs, mostly diurnally driven, will occur during the
afternoons/evenings with warm seasonable temperatures giving
way for storm potential. This feature is expected to spawn a
surface low and increase the moisture flux for Tuesday into
Wednesday. This will keep chances for showers/storms on the
table trough the rest of this period, although again they will
mainly be diurnal in nature especially with temperatures staying
seasonable. Consequently, inclement weather from this system
could cause temperatures to dip slightly below seasonable late
in the period and suppress some expected convection. For this
reason, added only some slight chances of thunderstorms to the
forecast for Wednesday into Thursday. The upper level feature
will very slowly traverse west due to weak steering flow aloft,
therefore unsettled weather will continue past this period.
Long range models are in quite decent agreement with this
solution therefore I favored the GFS for this period.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
As of 120 PM Thursday...

A low pressure system is approaching from the southwest,
bringing heavy showers and thunderstorms to much of the area.
All sites are coded with VCTS, and thunderstorms may occur at
some sites as this system moves in. Some last minute amendments
may be necessary if thunderstorms do approach the sites, but
will keep a watch on the ongoing conditions. Gusty winds could
occur with these storms, as well as heavy downpours which could
lead to brief dips to IFR conditions at some sites. MVFR
conditions will also be possible in ceilings and visibilities in
rain through much of the period.

Showers and thunderstorms will likely continue through most of
the period. Low stratus or fog may form tonight leading to IFR
conditions in ceilings and possibly in visibilities. These
conditions will likely hold through the morning hours tomorrow,
improving to MVFR conditions around 14/15Z.

Winds should be relatively light and variable for most of the
period, with brief periods of stronger winds possible in storms.
Winds should become mostly calm tonight.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z FRIDAY...

FORECAST CONFIDENCE: Medium.

ALTERNATE SCENARIOS: Timing, location, and intensity of showers
and storms could vary this afternoon and tonight. Intensity of
fog may vary overnight tonight into Friday morning.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EDT 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
CRW CONSISTENCY  H    H    H    H    M    L    M    H    M    H    H    M
HTS CONSISTENCY  H    H    M    H    L    M    H    H    H    M    M    M
BKW CONSISTENCY  H    H    H    M    H    M    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    M    H    H    H    M    M    L
PKB CONSISTENCY  H    H    H    H    H    M    M    H    H    H    M    M
CKB CONSISTENCY  H    H    H    H    H    M    L    H    M    M    M    M

AFTER 18Z FRIDAY...
IFR possible in rain Friday night.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Flash Flood Watch through Friday morning for WVZ005>008-
     013>015-024>026-033-034-515>518.
OH...Flash Flood Watch through Friday morning for OHZ083>087.
KY...Flash Flood Watch through Friday morning for KYZ101>103-105.
VA...Flash Flood Watch through Friday morning for VAZ003-004.

&&

SYNOPSIS...JZ/CG
NEAR TERM...CG
SHORT TERM...JZ
LONG TERM...JZ
AVIATION...CG
Hazardous weather outlook, Jul 30, 12:34 PM EDT, 2 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
1234 PM EDT Thu Jul 30 2020

OHZ066-067-075-076-WVZ009>011-016>020-027>032-039-040-519>526-311645-
Perry-Morgan-Athens-Washington-Wood-Pleasants-Tyler-Roane-Wirt-
Calhoun-Ritchie-Doddridge-Clay-Braxton-Gilmer-Lewis-Harrison-Taylor-
Upshur-Barbour-Northwest Nicholas-Southeast Nicholas-
Northwest Webster-Southeast Webster-Northwest Pocahontas-
Southeast Pocahontas-Northwest Randolph-Southeast Randolph-
1234 PM EDT Thu Jul 30 2020

This Hazardous Weather Outlook is for portions of southeast Ohio,
and portions of central West Virginia, northeast West Virginia,
northern West Virginia and southeast West Virginia.

.DAY ONE...This Afternoon and Tonight.

Thunderstorms are possible through tonight. A prolonged heavy
downpour could cause localized minor flood issues.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Thunderstorms with locally heavy rainfall will remain possible
through Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

KYZ101>103-105-OHZ083>087-VAZ003-004-WVZ005>008-013>015-024>026-033-
034-515>518-311645-
Greenup-Carter-Boyd-Lawrence KY-Jackson OH-Vinton-Meigs-Gallia-
Lawrence OH-Dickenson-Buchanan-Wayne-Cabell-Mason-Jackson WV-Lincoln-
Putnam-Kanawha-Mingo-Logan-Boone-McDowell-Wyoming-Northwest Raleigh-
Southeast Raleigh-Northwest Fayette-Southeast Fayette-
1234 PM EDT Thu Jul 30 2020

...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...

This Hazardous Weather Outlook is for northeast Kentucky, portions
of southeast Ohio, southwest Virginia, and portions of central West
Virginia, southeast West Virginia, southern West Virginia and
western West Virginia.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jul 30, 2:00 PM EDT, 58 minutes before
Special Weather Statement
National Weather Service Charleston WV
200 PM EDT Thu Jul 30 2020

WVZ007-014-301830-
Mason-Putnam-
200 PM EDT Thu Jul 30 2020

...PERSISTENT THUNDERSTORMS WITH HEAVY RAINFALL WILL AFFECT SOUTHERN
MASON AND NORTHERN PUTNAM COUNTIES...

At 158 PM EDT, thunderstorms with heavy rainfall were moving across
southern Mason and northern Putnam counties, moving east at 35 mph.

Locations impacted include...
Buffalo, Southside, Grimms Landing, Fraziers Bottom and Ashton.

Torrential rainfall is occurring with these, and may cause localized
flooding. Do not drive your vehicle through flooded roadways. A
quick 1 to 2 inches of rain may occur in less than an hour.

A Flash Flood Watch remains in effect. Heavy downpours could cause
rapid rises in water. If rising water is observed, move to higher
ground. Do not drive into areas covered by water.

LAT...LON 3859 8219 3861 8217 3862 8217 3866 8218
      3875 8187 3861 8174 3853 8213 3859 8222
TIME...MOT...LOC 1758Z 249DEG 29KT 3860 8207

HART
Special weather statement, Jul 30, 2:19 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service Charleston WV
219 PM EDT Thu Jul 30 2020

WVZ018-029-301900-
Calhoun-Gilmer-
219 PM EDT Thu Jul 30 2020

...PERSISTENT THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT CENTRAL
CALHOUN AND CENTRAL GILMER COUNTIES...

At 218 PM EDT, thunderstorms with heavy rainfall were moving across
Calhoun and Gilmer counties, moving east at 15 mph.

Locations impacted include...
Glenville, Arnoldsburg, Cedar Creek State Park, Sand Fork, Millstone,
Baldwin, Stouts Mills, Stumptown, Mount Zion and Normantown.

This includes Interstate 79 near mile marker 83.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways. A quick 1 to 2 inches of rain may occur in less than an
hour.

Do not drive your vehicle into areas where the water covers the
roadway. The water depth may be too great to allow your car to cross
safely. Move to higher ground.

LAT...LON 3896 8066 3890 8061 3876 8119 3880 8123
      3880 8122 3884 8122 3885 8125 3900 8073
TIME...MOT...LOC 1818Z 254DEG 14KT 3889 8087

HART
Local storm report, Jul 30, 2:30 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
230 PM EDT THU JUL 30 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     FLASH FLOOD      1 E HUNTINGTON          38.41N  82.42W
07/30/2020                   CABELL             WV   BROADCAST MEDIA

            ROUTE 60 AT 5TH AVENUE FLOODED BY RUSHING WATER WITH A
            CAR STRANDED.

&&

EVENT NUMBER RLX2001092

ABE
Local storm report, Jul 30, 2:44 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
244 PM EDT THU JUL 30 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     FLASH FLOOD      3 ESE HUNTINGTON        38.40N  82.38W
07/30/2020                   CABELL             WV   TRAINED SPOTTER

            SPOTTER REPORTED 1.88" OF RAIN AND HIGHLAND DRIVE
            FLOODED AND IMPASSABLE FOR A TIME.

&&

EVENT NUMBER RLX2001093

ABE
Special weather statement, Jul 30, 2:45 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Charleston WV
245 PM EDT Thu Jul 30 2020

WVZ016-018-028-029-301915-
Calhoun-Roane-Gilmer-Braxton-
245 PM EDT Thu Jul 30 2020

...PERSISTENT THUNDERSTORMS WITH HEAVY RAINFALL WILL AFFECT
SOUTHEASTERN CALHOUN...SOUTHERN GILMER...CENTRAL BRAXTON AND
SOUTHEASTERN ROANE COUNTIES...

At 243 PM EDT, thunderstorms with heavy rainfall were moving across
Calhoun, Gilmer, Braxton, and Roan counties, moving east at 35 mph.

Locations impacted include...
Amma, Burnsville, Shock, Wilsie, Tariff, Rosedale, Stouts Mills,
Exchange, Heaters, Orma, Left Hand, Looneyville, Nicut, Cedarville
and Chloe.

This includes Interstate 79 between mile markers 23 and 31, and
between mile markers 70 and 83.

Torrential rainfall is occurring with these storms, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways. A quick 1 to 2 inches of rain may occur in less than an
hour.

Excessive runoff from heavy rainfall will cause elevated levels on
small creeks and streams, and ponding of water on country roads and
farmland along the banks of creeks and streams.

LAT...LON 3876 8056 3863 8099 3867 8103 3860 8109
      3854 8130 3869 8139 3893 8063 3890 8060
      3886 8059 3886 8057
TIME...MOT...LOC 1843Z 256DEG 32KT 3874 8098

HART
Local storm report, Jul 30, 2:48 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
248 PM EDT THU JUL 30 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     HEAVY RAIN       ALTIZER                 38.42N  82.37W
07/30/2020  M3.00 INCH       CABELL             WV   MESONET

            MEASUREMENT FROM PERSONAL WEATHER STATION.

&&

EVENT NUMBER RLX2001094

ABE

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 12:22 PM EDTFlash Flood WatchRLXBarbour, Boone, Braxton, Cabell, Calhoun, Clay and 25 more20 hr
Jul 30, 12:25 PM EDTSpecial Weather StatementRLXWayne50 min
Jul 30, 12:41 PM EDTSpecial Weather StatementRLXPleasants49 min
Jul 30, 1:13 PM EDTSpecial Weather StatementRLXCabell62 min
Jul 30, 1:42 PM EDTFlash Flood WarningRLXCabell114 min
Jul 30, 2:00 PM EDTSpecial Weather StatementRLXMason30 min
Jul 30, 2:19 PM EDTSpecial Weather StatementRLXCalhoun, Gilmer41 min
Jul 30, 2:45 PM EDTSpecial Weather StatementRLXCalhoun30 min
Jul 30, 4:28 PM EDTFlash Flood WarningRLXCalhoun, Ritchie, Roane, Wirt3 hr
Jul 30, 4:46 PM EDTFlash Flood WarningRLXPleasants, Ritchie, Wirt, Wood3 hr
Jul 30, 4:52 PM EDTSpecial Weather StatementRLXBarbour, Lewis, Upshur53 min
Jul 30, 5:52 PM EDTAreal Flood WarningRLXBraxton, Gilmer6 hr
Jul 30, 7:20 PM EDTAreal Flood WarningRLXCalhoun, Gilmer6 hr

Nearby

Flash Flood Warnings in West Virginia, 2020Every flash flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.